Adverse effects of nifedipine therapy on hypertrophic obstructive cardiomyopathy.

Published

Journal Article

A 62-year-old man with obstructive hypertrophic cardiomyopathy was given sublingual nifedipine, 10 mg, during invasive hemodynamic monitoring. After 15 minutes, his left ventricular outflow gradient increased from 22 to 80 mm Hg while arterial pressure fell from 152/70 to 122/64 mm Hg. Left ventricular end-diastolic pressure increased from 15 to 22 mm Hg. These adverse hemodynamic responses may have been a result of vasodilation of the peripheral circulation induced by nifedipine. Thus, some patients with hypertrophic obstructive cardiomyopathy may develop serious hemodynamic compromise when treated with nifedipine.

Full Text

Duke Authors

Cited Authors

  • Fedor, JM; Stack, RS; Pryor, DB; Phillips, HR

Published Date

  • April 1, 1983

Published In

Volume / Issue

  • 83 / 4

Start / End Page

  • 704 - 706

PubMed ID

  • 6682029

Pubmed Central ID

  • 6682029

International Standard Serial Number (ISSN)

  • 0012-3692

Digital Object Identifier (DOI)

  • 10.1378/chest.83.4.704

Language

  • eng

Conference Location

  • United States